Summary of Completed Outreach Activities during 2017

January 20th, 5:30 - 8:30pm Rooftop Variables - School Visit (Anthony)
Coordinator: Summer Ash
Volunteers (3-4): Mihir Kulkarni, Nicole Melso, Kirsten Blancato, Jose Zorilla, Steven Mohammed
3 hours, 9 students

February 2nd, 5:00pm - 7:00pm School Visit: Bank Street Family Center
Coordinator: Summer Ash
Volunteer: Nicole Melso, Kirsten Blancato
2 hours, 17 students (ages 3-6), 15 adults

Feb 3, 7:00 - 9:00pm David Grinspoon - Earth in Human Hands (book talk)
Lecture Captain: Stephanie Douglas
Lecture Volunteer: Erin Flowers
Roof Captain: Aleksey Generozov
Roof Volunteers: Daniel DeFellipis
3D Wall: Richard Nederlander, (Shadow: Cierra Coughlin)
2.5 hours, 127 attendees

Feb 17, 7:00 - 9:00pm Jackie Faherty - Going Rogue: "Planets" without Parent stars in the Galaxy
Lecture Captain: Yong Zheng
Lecture Volunteer: Briley Lewis (Shadow: Gabby Englemann-Suissa)
Roof Captain: Harrison Cook, Kirsten Blancato
Roof Volunteers: Rose Gibson
2.5 hours, 210 attendees

February 20th-24th, Kids Week at Intrepid Museum
Volunteers: Sarah Pearson, Andrew Derzinski (Feb 20, 12pm - 4pm)
Volunteers: Steven Mohammed (Feb 23, 12pm - 4pm)
Volunteers: Aleksey (Feb 24, 12pm - 4pm)

March 1st, 10:00am - 12:00pm School Visit: Skt. Josefs school (Danish science students)
Coordinator: Summer Ash
Volunteer: Sarah Pearson
2 hours, 17 students

Mar 3, 7:00 - 9:00pm Alejandro Núñez - Las Atmósferas Estelares (Spanish Language Lecture)
Lecture Captain: Jose Zorilla
Lecture Volunteer: Summer Ash (Shadow: Amanda Quirk)
Roof Captain: Aleksey Generozov
Roof Volunteers: Brian Smallshaw, Steph Douglas, Danielle DeFellipis, Betsy Hernandez, Jean-Paul Ventura
3D Wall: Jorge Cortes
2 hours, 30 attendees

Mar 17, 7:00 - 9:00pm Ashley Pagnotta - The Harvard Computers
Lecture Captain: Susan Clark
Lecture Volunteer: N/A
Roof Captain: Steven Mohammed
Roof Volunteers: Aleksey Generozov, Rose Gibson, Mihir Kulkarni
3D Wall: N/A
2.5 hours, 135 attendees

April 19th, 10:00am - 12:00pm School Visit: Corlears School (5th graders)
Coordinator: Summer Ash
Volunteers: Susan Clark
16 students

Apr 21, 8:00 - 10:00pm Emily Sandford - Oh the Planets You'll Go!
Lecture Captain: David Hendel
Lecture Volunteer: Richard Nederlander
Roof Captain: Aleksey Generozov
Roof Volunteers: Daniel Defelippis
3D Wall: Erin Flowers
2 hours, 125 attendees

April 28th, 10:45am - 11:45pm School Visit (7th graders)
Coordinator: Summer Ash
Volunteers: Nicole Melso, Joe Patterson
~30 students

May 5, 8:00 - 10:00pm Ruth Angus - Exoplanets Through the Ages
Lecture Captain: Stephanie Douglas
Lecture Volunteer: Moiya McTier
Roof Captain: NA
Roof Volunteers: Amanda Quirk, Daniel DeFelippis
3D Wall: NA
2 hours, x attendees

May 24th, 10:00am - 12:00pm School Visit (Our Lady of Lourdes, 7th grade class)
Coordinator: Summer Ash
Volunteers: Nicole Melso, Joe Patterson
26 students

May 31st, 12:30am - 2:30pm World Science Festival: Women in Science
Coordinator: Summer Ash
Volunteers: Susan Clark
20 students

June 3rd, 6:00 - 11:00pm World Science Festival: Stargazing at Brooklyn Bridge Park/
Coordinator: Summer Ash
Volunteers (4-5): Zephyr Penoyre, Tze Goh, Danielle Rowland, Daniel DeFelippis, Evan Morris

June 11th, 11:30am - 3:30pm Columbia Alumni Association​ STEM Day
Coordinator: Summer Ash, David Helfand
Volunteers (2-3):

June 29, 12:30pm - 1:30pm Visiting Korean students (30 students, high school))
Coordinator: Summer Ash
Volunteers: Moiya McTier

July 18, 10:30am - 12:00pm GOALS for Girls (25 students, middle school)
Coordinator: Summer Ash
Volunteers: Rose Gibson

July 19, 10:30am - 12:00pm GOALS for Girls (25 students, middle school)
Coordinator: Summer Ash
Volunteers: Yong Zheng

July 27, 10:00am - 11:00am Visiting Korean students (30 students, high school))
Coordinator: Summer Ash
Volunteers: Jose Zorilla

Sept 29, 8:00 - 10:00pm Keith Hawkins - Galactic Archeology
Lecture Captain: David Hendel
Lecture Volunteer: Moiya McTier
Roof Captain: Steven Mohammed
Roof Volunteers: Aleksey Generozov, Harrison Cook
3D Wall: Briley Lewis
2.5 hours, 210 attendees

Oct 13, 8:00 - 10:00pm Alex Teachey - Kepler’s Hidden Gems: In Search of Exomoons
Lecture Captain: Summer Ash
Lecture Volunteer: Harrison Cook, Cierra Coughlin
Roof Captain: Jose Zorrilla
Roof Volunteers: Daniel DeFelippis, Mihir Kulkarni, Brian Smallshaw
3D Wall: Richard Nederlander
2.5 hours, 155 attendees

Oct 27, 8:00 - 10:00pm Jenny Greene - Cosmic Mergers & Acquisitions: Mergers and Black Holes and the Growth of Galaxies
Lecture Captain: David Hendel
Lecture Volunteer:
Roof Captain: Daniel DeFelippis
Roof Volunteers: Matthew Abruzzo, Haley Fica, Mihir Kulkarni, Harrison Cook
3D Wall: NA
2.5 hours. 225 attendees

Nov 10, 7:00 - 9:00pm Rudy Montez - Going out in style: Nebulae at the end of a sun-like star’s life
Lecture Captain: Emily Sanford
Lecture Volunteer: Harrison Cook
Roof Captain: Aleksey Generozov
Roof Volunteers: Betsy Hernandez, Haley Fica, Matthew Abruzzo, Adam Wheeler
3D Wall: NA
2.5 hours. 146 attendees

Dec 1, 7:00 - 9:00pm Sarah Scoles (book talk) - Making Contact: Jill Tarter and the Search for Extraterrestrial Intelligence
Lecture Captain: Jana Grcevich
Lecture Volunteer: Moiya Mctier
Roof Captain:
Roof Volunteers: Brian Smallshaw, Aaron Tran, Daniel DeFelippis, Matthew Abruzzo, Adam Wheeler
3D Wall: Cierra Coughlin
2.5 hours, 181 attendees

Dec 15, 7:00 - 9:00pm Rachel Rosen - Gravity: A Status Report
Lecture Captain: Aleksey Generozov
Lecture Volunteer: Harrison Cook, Betsy Hernandez (shadowing)
3D Wall: Aaron Tran
2 hours, 137 attendees